Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Marquette, MI

July 17, 2011Keweenaw County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 17, 2011, 7:56 PM EDT for Keweenaw County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2011, 7:56 PM EDT (23:56 UTC)
Expired
Jul 17, 2011, 8:28 PM EDT
In force
32 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Keweenaw County, MI

The radar

The Marquette radar (KMQT), 182 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.9 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1146 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WUUS53 KMQT 172356
SVRMQT
MIC083-180100-
/O.NEW.KMQT.SV.W.0046.110717T2356Z-110718T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
756 PM EDT SUN JUL 17 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL KEWEENAW COUNTY IN NORTHEAST MICHIGAN...

* UNTIL 900 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTHEAST OF WINDIGO...OR 57 MILES NORTHWEST OF EAGLE
  RIVER...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ISLE ROYALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF ON OR NEAR LAKE SUPERIOD NEAR ISLE ROYALE...GET OUT OF THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN 
ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON 
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4808 8855 4806 8856 4801 8864 4796 8880
      4795 8874 4791 8881 4793 8883 4796 8880
      4794 8889 4799 8903 4806 8886 4807 8880
      4811 8872
TIME...MOT...LOC 2356Z 294DEG 21KT 4807 8896
WIND...HAIL 60MPH 1.00IN

$$

007
2 follow-up statements
842 
WWUS53 KMQT 180018
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
818 PM EDT SUN JUL 17 2011

MIC083-180100-
/O.CON.KMQT.SV.W.0046.000000T0000Z-110718T0100Z/
KEWEENAW MI-
818 PM EDT SUN JUL 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KEWEENAW COUNTY UNTIL 900 PM EDT...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES
SOUTHWEST OF ROCK HARBOR...OR 49 MILES NORTHWEST OF EAGLE RIVER...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ISLE ROYALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF ON OR NEAR LAKE SUPERIOR NEAR ISLE ROYALE...GET OUT OF THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN 
ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON 
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4808 8855 4806 8856 4801 8864 4796 8880
      4795 8874 4791 8881 4793 8883 4796 8880
      4794 8889 4799 8903 4806 8886 4807 8880
      4811 8872
TIME...MOT...LOC 0018Z 294DEG 21KT 4802 8878
WIND...HAIL 60MPH 1.00IN

$$

007
155 
WWUS53 KMQT 180028
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
828 PM EDT SUN JUL 17 2011

MIC083-180038-
/O.CAN.KMQT.SV.W.0046.000000T0000Z-110718T0100Z/
KEWEENAW MI-
828 PM EDT SUN JUL 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KEWEENAW COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA INTO LAKE SUPERIOR.

LAT...LON 4808 8855 4806 8856 4801 8864 4796 8880
      4795 8874 4791 8881 4793 8883 4796 8880
      4794 8889 4799 8903 4806 8886 4807 8880
      4811 8872
TIME...MOT...LOC 0028Z 294DEG 21KT 4799 8870

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:52 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 17, 4:52 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
452 PM EDT SUN JUL 17 2011

.SHORT TERM /TONIGHT AND MONDAY/...

A VERY WARM AND HUMID DAY ACROSS THE AREA...WITH AFTERNOON
TEMPERATURES IN THE UPPER 80S AND LOWER 90S IN MANY LOCATIONS AWAY
FROM LK MI BREEZE. WITH TD VALUES IN THE MID-UPPER 70S /VERY
IMPRESSIVE FOR UPPER MI/...HEAT INDICES HAVE RISEN INTO THE LOWER
100S. SELECT LOCATIONS THAT HAVE SEEN TD VALUES RISE TO 80 DEGREES
HAVE HAD INDICES NEAR 110. WITH THIS WARM/MOIST AIR MASS AND STRONG
HEATING...DIURNAL CU HAS DEVELOPED ACROSS MUCH OF THE
REGION...EXCEPT OVER MUCH OF ERN UPPER MI DUE TO THE STABLE EFFECTS
OF THE WIND OFF LK MI. THIS WARM/MOIST AIR HAS LED TO SBCAPE VALUES
APPROACHING 5K J/KG AND MLCAPE AROUND 3K J/KG PER LATEST SPC
MESOSCALE ANALYSIS PAGE. SEEING A FEW HIGHER CLOUD TOPS ON VIS SAT
OVER THE WRN CWA ASSOCIATED WITH THE LK BREEZE...WHICH IS EXPECTED
TO CONTINUE INTO THE EVENING. LATEST OB FROM MQT COAST GUARD AND
BGBM4 STARTING TO SHOW THE LAKE BREEZE TRYING TO DEVELOP FROM MQT
COUNTY EASTWARD AND EXPECT THAT TO BE THE OTHER AREA OF POTENTIAL
DEVELOPMENT HEADING INTO THE EVENING. EVEN WITH THE BEST INSTABILITY
FARTHER W...COULD SEE SOME STRONGER STORMS OVER THE ERN CWA...WHERE
THEY WILL BE AIDED BY THE CONVERGENCE BETWEEN THE LK MI AND SUPERIOR
BREEZES. IF STORMS DEVELOP...0-6KM BULK SHEAR VALUES IN THE 40-50KT
RANGE SHOULD SUPPORT TILTED UPDRAFTS...BUT MUCH OF THE SHEAR IS
UNIDIRECTIONAL. EXPECT DAMAGING WINDS TO BE THE MAIN THREAT FOR THE
AREA IF STORMS DEVELOP...AS DCAPES INCREASE ABOVE 1000J/KG AND
SFC-H700 THETAE DIFF VALUES EXCEED 30. LARGE HAIL WILL ALSO BE A
CONCERN...WITH A FAIRLY FAT CAPE AND DECENT CAPE IN THE -10 TO -30C
LEVEL. BUT WETBULB0 HEIGHTS AROUND 13KFT AND FREEZING LEVEL AOA
14KFT...WILL LIMIT THE POTENTIAL. HEAVY RAIN WILL ALSO BE A
FACTOR...AS PWAT VALUES ARE 1.5-2IN. STORMS THAT FORM ALONG THE LK
BREEZE SHOULD MOVE TO THE SE AROUND 30KTS...BUT AS THEY GET FARTHER
AWAY FROM THE STRONGER WINDS OVER THE N...COULD SEE THE STORMS SLOW
DOWN AS WINDS DECREASE.

ATTENTION FOR TONIGHT THEN TURNS TO UPSTREAM CONVECTION OVER MN AND
FARTHER NW IN ERN ND. THESE THUNDERSTORMS WERE ASSOCIATED WITH THE
WEAK WARM FRONT AND H850-700 WAA PUSHING N ACROSS THE AREA. WITH THE
INSTABILITY AND WAA EXPECTED TO CONTINUE...UNCERTAINTY ARRIVES WITH
WHERE EXACTLY THEY WILL TRACK. MODELS...06Z NAM AND 00Z NCEP WRF
ARW...SHOW MCS DEVELOPING AND SHIFTING SE ACROSS ERN MN AND THROUGH
WI. UKMET AND REGIONAL CANADIAN ON THE OTHERHAND BRING THE MCS
ACROSS THE AREA. LOOKING AT THE FORWARD PROP CORFIDI VECTORS...WHERE
THAT MCS DEVELOPS LARGELY WILL DETERMINE IT/S TRACK. IF IT DEVELOPS
N OF A LINE FROM MINOT TO GRAND FORKS ND /RIGHT WHERE THE SUPERCELL
IS CURRENTLY TRACKING AND CONV DEVELOPING IN MN/...IT WOULD LIKELY
TRACK FARTHER E AND BRUSH THIS AREA. BUT ANY FARTHER S /WHERE THE
SRN HALF OF MN CONV IS LOCATED/ AND THE VECTORS SHOW IT SHIFTING SE
EARLIER AND TRACKING SIMILAR TO PREVIOUSLY MENTIONED MODEL OUTPUT.
THIS TRACK WOULD ALSO RUN THE POTENTIAL MCS ALONG THE STRONGEST
INSTABILITY GRADIENT OVER MN AND INTO WI. AT THIS TIME...WENT WITH
THE IDEA OF IT BRUSHING THE CWA ALONG THE WI BORDER AND HAVE BUMPED
POPS UP TO HIGH CHANCES. WILL LEAVE CHANCES/SLIGHTS ACROSS THE REST
OF THE AREA TONIGHT TO ACCOUNT FOR THE POSSIBILITY OF THE FARTHER N
TRACK. IN ADDITION...COULD SEE SOME STORMS TRY TO FIRE FARTHER N AS
THE SFC TROUGH SLOWLY SAGS ACROSS THE CWA AND AIDED BY MCS OUTFLOW
AND WEAK SHORTWAVE MOVING THROUGH SRN CANADA. TEMPS WILL BE SLOW TO
FALL TONIGHT AND AS THE 70S TD VALUES REMAIN IN PLACE. HAVE FOLLOWED
RAW MODEL GUIDANCE AGAIN TONIGHT...WHICH HAS LOWS IN THE LOWER 70S
AND PRODUCES ANOTHER UNCOMFORTABLE NIGHT. ADDED IN THE MENTION FOG
AGAIN FOR TONIGHT WITH THE HIGH TD VALUES.

AT THIS TIME...EXPECTING TOMORROW MORNING TO BE DRY...WITH
PATCHY/AREAS OF FOG/HZ LINGERING OVER THE AREA. THE LIGHT NRLY FLOW
MAY TRY TO PUSH SOME LOWER VSBYS OVER THE KEWEENAW AND E OF
MARQUETTE...SO WILL NEED TO MONITOR WITH FUTURE SHIFTS. IF SKIES
CLEAR OUT SOME...EXPECT TEMPS AND INSTABILITY TO QUICKLY INCREASE
THROUGH THE MORNING. H850 TEMPS WILL BE A TOUCH COOLER BEHIND THE
WEAK FRONT...AROUND 19-20C...SO EXPECT HIGHS TO RISE INTO THE 80S.
THERE COULD BE A FEW 90S ALONG THE WI BORDER...WHERE H850 TEMPS WILL
NEAR 21C AND THERE WILL LESS LK BREEZE INFLUENCE. WITH TD VALUES
REMAINING IN THE LOWER 70S...WILL ONCE AGAIN BE NEAR HEAT ADVY
CRITERIA NEAR THE WI BORDER. DECIDED TO HOLD OFF ON EXTENDING THE
HEAT ADVISORY...AS LK BREEZES COULD LIMIT THE AREAL COVERAGE OF HEAT
INDICES AROUND 100.

MLCAPE VALUES APPROACH 2-2.5K J/KG TOMORROW...WHICH COMBINED WITH
0-6KM BULK SHEAR AROUND 40-45KTS...CREATES THE POTENTIAL FOR
STRONGER STORMS IF THEY DEVELOP. STORM MOTIONS ARE FASTER
TOMORROW...HEADING SE AROUND 35KTS...SO IT SHOULD LIMIT THE HEAVY
RAIN THREAT. WITH THE FRONT LIKELY STALLING OVER WI AND TRYING TO
SHIFT N...EXPECT BOUNDARIES TO BE PRESENT TO INITIATE
CONVECTION...ESPECIALLY WITH THE AID OF LK BREEZE BOUNDARIES. WILL
LIKELY BE SCATTERED IN NATURE DUE TO THE LIMITED UPPER LVL
FORCING...ALTHOUGH MODELS ARE HINTING AT A WEAK SHORTWAVE MOVING
JUST N OF LK SUPERIOR DURING THE AFTN. THINK BEST CHANCES WILL OCCUR
WHERE THE WINDS OF LK SUPERIOR MEET UP WITH THE LK BREEZE FROM LK
MI. THIS SHOULD BE OVER SCNTRL UPPER MI...WHICH IS ALSO WHERE THE
AXIS OF BEST INSTABILITY/TD VALUES WILL OCCUR. CMX SOUNDING VERY
CAPPED TOMORROW DUE TO THE LIGHT FLOW OFF THE LK AND POSSIBLE LOW
CLOUDS THROUGH THE MORNING...SO HAVE LEFT OUT POPS IN THAT AREA.

.LONG TERM /MON NIGHT THRU SUN/...

MON NIGHT...SLIGHTLY DRIER AIRMASS SETTLES INTO THE AREA. WITH
LIGHT/CALM WINDS...CLEAR/PARTLY CLOUDY SKIES AND PRECIPITABLE WATER
FALLING BACK TOWARD MORE TYPICAL MID JULY VALUES...EXPECT MORE
EFFECTIVE RADIATIONAL COOLING WHICH SHOULD ALLOW TEMPS TO FALL
GENERALLY INTO THE MIDDLE 60S.

HEAT OVER THE PLAINS WILL BEGIN TO BUILD BACK TOWARD UPPER MI TUE AS
WEAK SFC HIGH TO THE NE SHIFTS E. WITH INCREASING WAA AND WEAK COLD
FRONT THAT PASSED MON RETURNING NE AS A WARM FRONT...THERE MAY BE A
RISK OF CONVECTION OVER THE SW PORTION OF THE FCST AREA TUE AFTN...
BUT BETTER POTENTIAL FOR SHRA/TSRA LOOKS TO BE TUE NIGHT AS
LOW-LEVEL JET STRENGTHENS TOWARD THE UPPER MISSISSIPPI VALLEY AND
UPPER GREAT LAKES.

WED THRU SUN...POSITIVE HEIGHT ANOMALIES WITH CNTRL CONUS RIDGE/MID
LEVEL HIGH ARE CURRENTLY PEAKING. AFTER BEING HELD UP BY TROF
AMPLIFYING INTO THE NE CONUS EARLY THIS WEEK...THE RIDGE WILL
GRADUALLY WEAKEN AS IT EXPANDS EASTWARD. BY THE END OF THE WEEK...
THE RIDGE/POSITIVE HEIGHT ANOMALIES WILL EXTEND FROM THE CNTRL
PLAINS TO THE E COAST. EASTWARD EXPANSION OF THE RIDGE WILL ALLOW
THE NRN EDGE OF THE HOT DOME OVER THE CNTRL CONUS TO EXPAND INTO THE
UPPER LAKES AT TIMES. HOWEVER...WITH THE RIDGE WEAKENING SOME...HEAT
ACROSS THE NCNTRL CONUS WILL EASE LATER IN THE WEEK. THE GEFS
SHOWS 850MB TEMP STANDARD DEVIATIONS FALLING UNDER 1 BY THE WEEKEND.
IN THE MEANTIME...THE HOTTEST AIR OF THIS WARM PERIOD MAY OCCUR WED
AHEAD OF A SHORTWAVE TRACKING ACROSS SCNTRL CANADA. 850MB TEMP
STANDARD DEVIATIONS INCREASE TO AROUND 2.5 ACROSS THE FCST AREA PER
GEFS/ECMWF...A LITTLE HIGHER THAN OBSERVED TODAY. LOW/MID 90S SHOULD
BE COMMON ACROSS THE W HALF OF THE FCST AREA WED. COLD FRONT
ASSOCIATED WITH SHORTWAVE SHOULD MOVE ACROSS THE UPPER LAKES THU...
RESULTING IN SLIGHT COOLING. IT WILL BE COOLER FRI...BUT TEMPS WILL
STILL BE ABOVE NORMAL WELL INTO THE 80S. WARMING WILL OCCUR AGAIN
SAT AHEAD OF THE NEXT MORE SIGNIFICANT SHORTWAVE TRACKING ACROSS
SCNTRL CANADA. EXPECT BETTER COOLING SUN BEHIND ASSOCIATED COLD
FRONT. ON MOST DAYS DURING THE WEEK...PRES GRADIENT SHOULD GENERALLY
BE WEAK...ALLOWING FOR SOME LOCAL COOLING AT TIMES NEAR THE GREAT
LAKES. OTHERWISE...THERE REALLY WON'T BE NOTICEABLE RELIEF FROM HIGH
DWPTS/UNCOMFORTABLE HUMIDITY THRU THE WEEK. BEST OPPORTUNITY FOR
MORE SIGNIFICANT LOWERING OF DWPTS AND MORE COMFORTABLE CONDITIONS
WILL PROBABLY BE AT THE VERY END OF THE FCST PERIOD IN THE WAKE OF
THE WEEKEND COLD FRONT. AS FOR PCPN...PATTERN SUPPORTS POTENTIAL FOR
ROUNDS OF TSTMS...POSSIBLY SVR...SINCE UPPER MI WILL BE ON THE EDGE
OF FASTER WESTERLY FLOW ALOFT AND ALSO WITHIN THE INSTABILITY
GRADIENT WITH VERY STRONG INSTABILITY JUST TO THE SW OR W. ALTHOUGH
CAPPING MAY PREVENT DEVELOPMENT OVER UPPER MI WED (700MB TEMPS
12-14C)...THERE IS ALWAYS THE POSSIBILITY OF CONVECTION TO THE NW
AND N PEELING SE TOWARD GREATER INSTABILITY. WEAK COLD FRONT
ASSOCIATED WITH PASSING WAVE TO THE N SHOULD MOVE ACROSS THE UPPER
LAKES THU...PROVIDING A CONTINUED CHC OF SHRA/TSRA. MAINTAINED LOW
POPS FRI WITH START OF WAA AHEAD OF NEXT SYSTEM AND THEN SAT
WITH APPROACHING COLD FRONT. WILL SHOOT FOR DRY WEATHER FOR THE
NEW DAY 7 (SUN) WITH ASSUMPTION COLD FRONT WILL BE E OF THE AREA.

&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

HOT MUGGY CONDITIONS TODAY...ALONG WITH FAIR AMOUNTS OF INSTABILITY
AND DIFFERENTIAL HEATING...SHOULD BE ENOUGH TO SPAWN SOME SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE UNCERTAINTY LIES
IN TIMING AND LOCATION. AS LAKE BREEZE COMES THROUGH SAW...THIS MAY
PROVIDE THE LIFT NEEDED TO INITIATE CONVECTION IN THE VCNTY. AS A
RESULT HAVE INCLUDED VCSH AT SAW 20Z ALONG WITH WIND SHIFT. ALSO...A
MCS CURRENTLY IN NORTH DAKOTA SHOULD START TRACKING SOUTHEAST
OVERNIGHT. MODELS HAVE THE SYSTEM TRACKING JUST TO OUR SOUTH...SO
HAVE CHOSEN TO LEAVE OUT OF FORECAST UNLESS THE TRACK CHANGES.

THE OTHER MAIN CONCERN THIS PERIOD IS THE FOG...ESPECIALLY AT
CMX...DUE TO ALREADY MOIST AIR...LIGHT WINDS...AND POSSIBLE
AFTERNOON PRECIP. A FAVORABLE NORTHEAST WIND DIRECTION AT CMX
OVERNIGHT COULD CAUSE FOG CURRENTLY LOCATED OVER THE WESTERN LAKE TO
COME ONSHORE...SO LIFR SEEMS TO BE PRETTY CERTAIN. CHOSE TO GO MORE
CONSERVATIVE ON VISIBILITY FOR SAW AS WINDS ARE LIGHTER AND MORE
VARIABLE...BUT LIFR OR EVEN VLIFR IS STILL A POSSIBILITY.

&&

.MARINE /FOR THE 4PM LAKE SUPERIOR FORECAST ISSUANCE/...

WINDS WILL REMAIN BELOW 20KTS THROUGH THE PERIOD...WITH A NEARLY
STAGNANT PRESSURE PATTERN INFLUENCING THE REGION. AREAS OF FOG WILL
BE POSSIBLE FOR MUCH OF THE PERIOD...AS WARM AND MOIST AIR MOVES
NORTHEAST ACROSS LAKE SUPERIOR. HAVE EXPANDED THE DENSE FOG ADVY FOR
THE REST OF THE OPEN WATER ZONES THROUGH MON AFTN. THIS ADVISORY
WILL LIKELY NEED TO EXTEND INTO THE MIDDLE OF THE WORK WEEK AS WINDS
WEAKEN AND THERE IS LITTLE RELIEF FROM THE WARM/MOIST AIR.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

UPPER MICHIGAN...
  HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR MIZ002-
     004-005-009>013-084.

LAKE SUPERIOR...
  DENSE FOG ADVISORY FROM 2 AM MONDAY TO 8 AM EDT TUESDAY FOR
     LSZ245-265-267.
  DENSE FOG ADVISORY UNTIL 8 AM EDT /7 AM CDT/ TUESDAY FOR LSZ162-
     243-244-263-264-266.

LAKE MICHIGAN...NONE.

&&

SHORT TERM...SRF
LONG TERM...ROLFSON
AVIATION...JMW
MARINE...SRF
Hazardous weather outlook, Jul 17, 4:38 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
438 PM EDT SUN JUL 17 2011

MIZ001>007-009>014-084-085-181200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
438 PM EDT SUN JUL 17 2011 /338 PM CDT SUN JUL 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

EXPECT HOT AND VERY HUMID CONDITIONS ACROSS THE ENTIRE AREA INTO THE
EARLY EVENING...WITH HEAT INDEX VALUES OF 95 TO 105 DEGREES AWAY
FROM LAKE MICHIGAN AND THE NORTHERN KEWEENAW PENINSULA. SEE THE
LATEST WEATHER STATEMENT FOR FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE. SOME THUNDERSTORMS MAY BECOME STRONG TO
SEVERE...PRODUCING STRONG WINDS AND LARGE HAIL. VERY HEAVY RAINFALL
WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL BE SLIGHTLY COOLER MONDAY...BUT STILL HOT AND HUMID. MUCH OF
THE WEEK WILL FEATURE HOT AND VERY HUMID CONDITIONS...ESPECIALLY INLAND
FROM THE GREAT LAKES. THE PROLONGED PERIOD OF HEAT AND HUMIDITY WILL
INCREASE THE RISK OF HEAT RELATED ILLNESSES DURING THE WEEK.

THUNDERSTORMS ARE POSSIBLE MONDAY...TUESDAY NIGHT THROUGH THURSDAY
AFTERNOON...AND AGAIN FRIDAY THROUGH SATURDAY. ISOLATED SEVERE
STORMS ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE
WITH ANY THUNDERSTORMS THAT OCCUR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-181200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
438 PM EDT SUN JUL 17 2011 /338 PM CDT SUN JUL 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE. SOME THUNDERSTORMS MAY BE STRONG TO
SEVERE...PRODUCING WIND GUSTS OVER 35 KNOTS AND LARGE HAIL.

EXPECT FOG...DENSE AT TIMES...OVER MUCH OF LAKE SUPERIOR...
ESPECIALLY AWAY FROM THE UPPER MICHIGAN NEARSHORE WATERS. SEE THE
LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR LAKE
SUPERIOR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHERN LAKE SUPERIOR
MONDAY. THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON AND FRIDAY THROUGH SATURDAY.

FOG...DENSE AT TIMES...WILL LINGER THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-181200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
438 PM EDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME THUNDERSTORMS MAY BE STRONG
TO SEVERE...PRODUCING WIND GUSTS OVER 35 KNOTS AND LARGE HAIL.

PATCHY FOG WILL DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON...AND SATURDAY.

PATCHY FOG IS EXPECTED THROUGH THE WEEK. THE FOG COULD BECOME
LOCALLY DENSE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

In the hours before

Special weather statement, Jul 17, 7:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
723 PM EDT SUN JUL 17 2011

MIZ001-180015-
KEWEENAW-
723 PM EDT SUN JUL 17 2011

...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 815 PM EDT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES NORTH OF WINDIGO...OR 56 MILES NORTHEAST
OF GRAND MARAIS.  THIS STORM WAS MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE ROYALE
NATIONAL PARK.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

007

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:27 PM EDTSpecial Marine WarningMQT62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.